How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog Veterinary
Satisfied Customers: 17056
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
60269376
Type Your Dog Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

Two dogs ate a bottle of 250 softgels of D3 2000 IU, One dog

Customer Question

Two dogs ate a bottle of 250 softgels of D3 2000 IU, One dog weighs 48 lbs and the other 65 lbs and they are at the hospital where they induced vomiting and have them receiving intervenious fluids and charcoal medication.
JA: I'm sorry to hear that. The Veterinarian will know if the dog will be able to digest that. What is the dog's name and age?
Customer: bohdi age 1 and maisy age 3
JA: Is there anything else the Veterinarian should be aware of about bohdi?
Customer: no - testing shows he has higher potassium now but within normal limits. What are the outcome with your experience?
Submitted: 2 months ago.
Category: Dog Veterinary
Expert:  Dr. B. replied 2 months ago.

Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you with today. I do apologize that your question was not answered before. Different experts come online at various times; I just came online, read about your wee one’s situation, and wanted to help.

Now I have to say that I am very glad that they have been hospitalized after such a high dose. The reason is because while even low doses can cause GI upset, vomiting, and diarrhea; the higher doses can also cause weakness and clotting issues (which can lead to spontaneous bleeding and is why this is actually used as rodent poison in high doses), and damage the kidneys. So, you have done right to get them in and hopefully the induced vomiting brought most of these back up and the charcoal has bound the rest. From here, we'd want to keep an eye on the potassium, they kidney parameters, and their clotting factors. But if treatment was prompt and we have removed most of that Vitamin D from affecting them with that intervention in the hospital, then they do have a good chance of making a full recovery here.

Kind regards,

Dr. B.

----------------------------------------------------------------------------------------------------------------------------------------

If you have any other questions, please ask me – I’ll be happy to respond.

**Please rate me by clicking on the **stars** at the top of the page as this is the only way the site credits me for helping you. Thank you!: )